doi: 10.3934/dcdsb.2021023

Global attractors of two layer baroclinic quasi-geostrophic model

School of Mathematics, Lanzou City University, Lanzhou, 730070, China

Received  July 2020 Published  January 2021

Fund Project: The work was supported in part by the National Science Foundation of China under Grant 11761044

We study the dynamics of a two-layer baroclinic quasi-geostrophic model. We prove that the semigroup $ \{S(t)\}_{t\geq 0} $ associated with the solutions of the model has a global attractor in both $ {{\dot H}_{p}}^1(\Omega) $ and $ {{\dot H}_{p}}^2(\Omega) $. Also we show that for any viscosity $ \mu>0 $, there is an open and dense set of forcing $ \mathcal G\subset{{\dot H}_{p}}^0(\Omega) $ such that for each $ G = (g_1, g_2)\in \mathcal G $, the set $ S(G, \mu) \subset {{\dot H}_{p}}^4(\Omega) $ of the steady state problem is non–empty and finite.

Citation: Yanhong Zhang. Global attractors of two layer baroclinic quasi-geostrophic model. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021023
References:
[1]

M. Cai, A analytic study of the baroclinic adjustment in a quasigeostrophic two-layer channel model, Journal of the Atmospheric Sciences, 49 (1992), 1594-1605.  doi: 10.1175/1520-0469(1992)049<1594:AASOTB>2.0.CO;2.  Google Scholar

[2]

M. Hernandez, K. W. Ong and S. Wang, Baroclinic instability and transitions in a quasi-geostrophic two-layer channel model, arXiv preprint. Google Scholar

[3]

Q. MaS. Wang and C. Zhong, Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana University Mathematics Journal, 51 (2002), 1541-1559.  doi: 10.1512/iumj.2002.51.2255.  Google Scholar

[4]

T. Ma and S. Wang, Geometric Theory of Incompressible Flows with Applications to Fluid Dynamics, Volume 119 of Mathematical Surveys and Monographs, Providence, RI: American Mathematical Society, 2005. doi: 10.1090/surv/119.  Google Scholar

[5]

M. Mak, Equilibration in nonlinear Baroclinic instability, J. Atomspheric Sciences, 42 (1985), 2764-2782.  doi: 10.1175/1520-0469(1985)042<2764:EINBI>2.0.CO;2.  Google Scholar

[6]

J. Pedlosky, Finite-amplitude baroclinic waves, J. Atomspheric Sciences, 27 (1970), 15-30.  doi: 10.1175/1520-0469(1970)027<0015:FABW>2.0.CO;2.  Google Scholar

[7]

S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math., 87 (1965), 861–866. doi: 10.2307/2373250.  Google Scholar

[8]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, 1997. doi: 10.1007/978-1-4612-0645-3.  Google Scholar

show all references

References:
[1]

M. Cai, A analytic study of the baroclinic adjustment in a quasigeostrophic two-layer channel model, Journal of the Atmospheric Sciences, 49 (1992), 1594-1605.  doi: 10.1175/1520-0469(1992)049<1594:AASOTB>2.0.CO;2.  Google Scholar

[2]

M. Hernandez, K. W. Ong and S. Wang, Baroclinic instability and transitions in a quasi-geostrophic two-layer channel model, arXiv preprint. Google Scholar

[3]

Q. MaS. Wang and C. Zhong, Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana University Mathematics Journal, 51 (2002), 1541-1559.  doi: 10.1512/iumj.2002.51.2255.  Google Scholar

[4]

T. Ma and S. Wang, Geometric Theory of Incompressible Flows with Applications to Fluid Dynamics, Volume 119 of Mathematical Surveys and Monographs, Providence, RI: American Mathematical Society, 2005. doi: 10.1090/surv/119.  Google Scholar

[5]

M. Mak, Equilibration in nonlinear Baroclinic instability, J. Atomspheric Sciences, 42 (1985), 2764-2782.  doi: 10.1175/1520-0469(1985)042<2764:EINBI>2.0.CO;2.  Google Scholar

[6]

J. Pedlosky, Finite-amplitude baroclinic waves, J. Atomspheric Sciences, 27 (1970), 15-30.  doi: 10.1175/1520-0469(1970)027<0015:FABW>2.0.CO;2.  Google Scholar

[7]

S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math., 87 (1965), 861–866. doi: 10.2307/2373250.  Google Scholar

[8]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, 1997. doi: 10.1007/978-1-4612-0645-3.  Google Scholar

[1]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[2]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[3]

Biyue Chen, Chunxiang Zhao, Chengkui Zhong. The global attractor for the wave equation with nonlocal strong damping. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021015

[4]

Wenjun Liu, Hefeng Zhuang. Global attractor for a suspension bridge problem with a nonlinear delay term in the internal feedback. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 907-942. doi: 10.3934/dcdsb.2020147

[5]

Darko Dimitrov, Hosam Abdo. Tight independent set neighborhood union condition for fractional critical deleted graphs and ID deleted graphs. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 711-721. doi: 10.3934/dcdss.2019045

[6]

Jingjing Wang, Zaiyun Peng, Zhi Lin, Daqiong Zhou. On the stability of solutions for the generalized vector quasi-equilibrium problems via free-disposal set. Journal of Industrial & Management Optimization, 2021, 17 (2) : 869-887. doi: 10.3934/jimo.2020002

[7]

Fang Li, Bo You. On the dimension of global attractor for the Cahn-Hilliard-Brinkman system with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021024

[8]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021001

[9]

Mohamed Dellal, Bachir Bar. Global analysis of a model of competition in the chemostat with internal inhibitor. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1129-1148. doi: 10.3934/dcdsb.2020156

[10]

Hui Zhao, Zhengrong Liu, Yiren Chen. Global dynamics of a chemotaxis model with signal-dependent diffusion and sensitivity. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021011

[11]

Shujing Shi, Jicai Huang, Yang Kuang. Global dynamics in a tumor-immune model with an immune checkpoint inhibitor. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1149-1170. doi: 10.3934/dcdsb.2020157

[12]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[13]

Roland Schnaubelt, Martin Spitz. Local wellposedness of quasilinear Maxwell equations with absorbing boundary conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 155-198. doi: 10.3934/eect.2020061

[14]

Lu Xu, Chunlai Mu, Qiao Xin. Global boundedness of solutions to the two-dimensional forager-exploiter model with logistic source. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020396

[15]

Pedro Branco. A post-quantum UC-commitment scheme in the global random oracle model from code-based assumptions. Advances in Mathematics of Communications, 2021, 15 (1) : 113-130. doi: 10.3934/amc.2020046

[16]

Xinyu Mei, Yangmin Xiong, Chunyou Sun. Pullback attractor for a weakly damped wave equation with sup-cubic nonlinearity. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 569-600. doi: 10.3934/dcds.2020270

[17]

Ivan Bailera, Joaquim Borges, Josep Rifà. On Hadamard full propelinear codes with associated group $ C_{2t}\times C_2 $. Advances in Mathematics of Communications, 2021, 15 (1) : 35-54. doi: 10.3934/amc.2020041

[18]

Juhua Shi, Feida Jiang. The degenerate Monge-Ampère equations with the Neumann condition. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020297

[19]

Huu-Quang Nguyen, Ya-Chi Chu, Ruey-Lin Sheu. On the convexity for the range set of two quadratic functions. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020169

[20]

Sumit Kumar Debnath, Pantelimon Stǎnicǎ, Nibedita Kundu, Tanmay Choudhury. Secure and efficient multiparty private set intersection cardinality. Advances in Mathematics of Communications, 2021, 15 (2) : 365-386. doi: 10.3934/amc.2020071

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (12)
  • HTML views (18)
  • Cited by (0)

Other articles
by authors

[Back to Top]